Organising pneumonia is one of the responses of the lung to injury and can mimic bacterial pneumonia but importantly it does not respond to antibiotic therapy. We present the case of a 67-year-old male who was diagnosed with organising pneumonia secondary to dronedarone. Drug reactions are a common cause and early identification of the culprit is mandatory to prevent further morbidity and ensure a favourable outcome. On chest radiography there may be fleeting peripheral consolidation, while computed tomography can show a range of stereotyped patterns including perilobular consolidation. Bronchoscopic biopsy may not always be possible but response to steroids is often rapid following removal of the culprit drug. Dronedarone should be included in the list of possible drugs and the Pneumotox database remains a useful resource for the clinician when acute drug-related pneumotoxicity is suspected.
|Number of pages||2|
|Journal||Journal of the Royal College of Physicians of Edinburgh|
|Publication status||Published - Sep 2015|